IDEAS home Printed from
MyIDEAS: Log in (now much improved!) to save this paper

Testing the concavity of an ordinaldominance curve

Listed author(s):
  • Beare, Brendan K.
  • Moon, Jong-Myun

We study the asymptotic properties of a class of statistics used for testing the null hypothesis that an ordinal dominance curve is concave. The statistics are based on the Lp-distance between the empirical ordinal dominance curve and its least concave majo- rant, with 1 ≤ p ≤ ∞. We formally establish the limit distribution of the statistics when the true ordinal dominance curve is concave. Further, we establish that, when 1 ≤ p ≤ 2, the limit distribution is stochastically largest when the true ordinal dominance curve is the 45-degree line. When p > 2, this is not the case, and in fact the limit distribution diverges to infinity along a suitably chosen sequence of concave ordinal dominance curves. Our results serve to clarify, extend and amend assertions appearing previously in the literature for the cases p = 1 and p = ∞.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:;origin=repeccitec
Download Restriction: no

Paper provided by Department of Economics, UC San Diego in its series University of California at San Diego, Economics Working Paper Series with number qt6qg1f8ms.

in new window

Date of creation: 02 Apr 2012
Handle: RePEc:cdl:ucsdec:qt6qg1f8ms
Contact details of provider: Postal:
9500 Gilman Drive, La Jolla, CA 92093-0508

Phone: (858) 534-3383
Fax: (858) 534-7040
Web page:

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

in new window

  1. Beare, Brendan K., 2011. "Measure preserving derivatives and the pricing kernel puzzle," Journal of Mathematical Economics, Elsevier, vol. 47(6), pages 689-697.
  2. Christopher A. Carolan & Joshua M. Tebbs, 2005. "Nonparametric tests for and against likelihood ratio ordering in the two-sample problem," Biometrika, Biometrika Trust, vol. 92(1), pages 159-171, March.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:cdl:ucsdec:qt6qg1f8ms. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lisa Schiff)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.